Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: COMPAINTS REGARDING NEW NARDIL

Posted by Spotcheck on April 16, 2004, at 0:23:45

In reply to Re: COMPAINTS REGARDING NEW NARDIL Spotcheck, posted by King Vultan on April 15, 2004, at 21:03:23

Todd, I am not so much discouraged as I am frustrated by what happened. I need to be able to see these people and run some simple tests on them, blood pressure being one of them. Had I known her BP was increasing, I would have yanked her off Nardil too. That is one of the problems of dealing with people via e-mail or board posting. One cannot see how they are doing much less run any tests to verify that things are all right and tell them to hand in there, when the are.

What I would truly like to know is why Parke-Davis lost her ability to make a reliable old Nardil. I can only think that the availability of certain critical excipients changed. If so, I wish she would just admit it or at least explain it terms other than shelf-life and dissolution. If not, then what's her problem?

"I'm a little surprised Suzy's doctor was not aware of the relationship between MAOIs and blood pressure, as hypotension has been recognized as a common side effect of MAOIs for decades, as well as reduced heart rate."

Agreed, but as you can see in Suzy's case her blood pressure actually increased on the new Nardil, instead of decreasing as it had on the old. That tells me that something fundamentally different is happening to her, which is not good at all. Since the only change that was made were those excipients, it has to be them.

"I have essential hypertension myself (barely, at 140/90), and I'm seeing enough of a reduction in BP on the 75 mg/day of the Nardil I'm on so that I've cut my lisinopril BP med from 10 to 5 mg to observe whether I can get away with dropping it entirely. As I mentioned in another post elsewhere on the board, my heart rate has also declined significantly, from about 75 to 60 beats/minute."

That sounds really good, Todd.

Without taking any version of Nardil my BP is normal at 120/80. When I took the old Nardil, it dropped considerably so that it was close to 100/80. I had real trouble with hypotension. When I would begin to feel faint, I would have to get my head down lower than my heart then contract all of my muscles, and wait until my BP was high enough for me to feel all right again. But it was a real inconvenience, I will admit that.

Now, get this. When I began taking the new Nardil, my blood pressure increased to 132/90. Because I only have to take 45 mg of it, I can get along just fine on it, but I would have bet allot of money that my BP would have dropped again too. So again, I think altering those excipients has truly changed the way I respond to it and this change is not nearly as welcomed.

"I have not yet achieved the full antidepressant response I'm looking for, but the results so far give me hope that I may be one of the fortunate ones for whom the med still proves to be a blessing."

Todd, I do not know what else you respond to if anything, but I do respond rather well to amitriptyline HCL which I use in combination with Nardil to achieve a complete state of the elimination of both anxiety and depression. If Nardil alone does not quite do it for you, you should consider adding something that works for you with it. It was the only way for me to go!

David


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Spotcheck thread:283363
URL: http://www.dr-bob.org/babble/20040412/msgs/336793.html